Severe nerve problems and seizures from low vitamin d?

by Mike
(massachussetts)

I,have been having severe problems with the nerves in my legs severe pain,feels like all the nerves are misfiring like an earthquake rolling down my legs with muscle twitching and pain also had weird seizures.


My doctor checked and I am vitamin d deficient, she prescribed 50,000 units 3 times a week for one month, then 1,000 units for 1 month. after taking the 50,000 for a couple doses the nerve symptoms returned almost to normal, however I am now having severe pains in my bones in my legs and hip.

For past 4yrs I have had bone pain in my legs sporadically. but now much worse.

Should I also be taking calcium supplements and magnesium? Do you think the deficiency was causing the nerve problems seems to be.

thank you for your response. and any suggestions.

Comments for Severe nerve problems and seizures from low vitamin d?

Click here to add your own comments

Bone Pain when taking vitamin d
by: Kerri Knox, RN- The Immune Queen!

Hi Mike,

Yes, your nerve pain could have been caused by vitamin D deficiency- along with your seizures and bone pain. You don't say what your vitamin d level is, but I suspect that it is VERY low.

The worsening bone pain that you have been experiencing since taking vitamin d is almost certainly because you are EXTREMELY deficient. What happens is that when your bones are depleted of calcium and you begin to take vitamin d it forces calcium back into your bones again- along with fluids.

These fluids in your bones cause a very very slight swelling against the 'periosteum' or outer layer of your bones. This causes the sensation of almost a 'bone bruise' and can be very painful. But it's temporary for a couple of weeks and you'll feel a lot better once you are on the other side.


In any case, be sure that you get a repeat test after your two months and be sure to get on a maintenance dose. Please read my page on Vitamin D Requirements to see what a normal daily dose is- it's likely MUCH higher than you think or your doctor will recommend.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

leg nerve tremors, pain sparks, swelling
by: Anonymous

Stopped taking 1000 iu since I was outside in the sun doing yard work 2-3x week in Texas sun. After abt 3 months, I had lower leg and feet swelling. Didn't attribute to lack of Vit D. Had achy thighs, which I did attribute to low Vit D and started taking it again. But, I was inconsistent in taking it and started feeling leg tremors, sharp sporadic sparks of pain, some swelling, a pain in left pelvic area, attributing it to a major vein to leg, weakness and stiffness in the legs in mornings and sporadically. A light bulb went on in my head abt the vein pain, that I had that 7 yrs earlier when diagnosed with deficient Vit D, lower than 15. Started Vit D3 again, and felt better after 1 day, improving daily over a week, taking 2000 iu per day. Why the leg tremors and swelling, etc. which I didn't have before???? My doc will probblyvroll her eyes at not wanting a D test, but I don't want to spend $$ on that now. The pills do something that lots of sun did not do for me? I am 62, not overweight, no kidney or liver toxicity. My general bloodwork and thyroid tests are always ok. OTC Vit D3 is a miracle drug for me.

Click here to add your own comments

Return to Vitamin D Deficiency Symptoms.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter